Alert archive / Indiana / River Flood Advisories in 2008

River Flood Advisory 2, NWS Indianapolis, IN

February 4, 2008Delaware County, Madison County, Indiana

NWS Indianapolis, IN issued this river flood advisory at Feb 4, 2008, 11:24 AM EST for Delaware County, Madison County, Indiana. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 11:24 AM EST (16:24 UTC)
Expired
Feb 5, 2008, 6:47 PM EST
In force
31 hr
Issued by
NWS Indianapolis, IN

Counties Delaware County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Feb 4, 6:13 AM EST, 5 hours 11 minutes earlier.

Area forecast discussion, Feb 4, 6:13 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 AM EST MON FEB 4 2008

.AVIATION...DISCUSSION FOR 12Z TAFS.

FCST SNDINGS SHOW A SATURATED COLUMN THRUOUT THE PD. 925 RH ALSO
SHOWS GREATER THAN 90% OVR THE AREA FOR THE ENTIRE PD. WITH THIS IN
MIND WL KEEP IFR OR LOWER CIGS OVR THE SITES THRU THE PD.  BIGGEST
CONCERN IS WHEN WILL VSBYS RISE? BASED ON STRENGTH OF INVERSION AND
POTENTIAL FOR MIXING OR LACK THEREOF COULD SEE VSBYS STAY IFR OR
LOWER UNTIL AT LEAST LATE AFTERNOON. SOME UNCERTAINTY AS TO THE
LOCATION/MVMENT OF THE WARM FNT DURING THE PD AND THE EFFECT THIS
WIL HAVE ON CIGS/VSBYS. IF IT MVS QUICKLY N COULD SEE THINGS IMPROVE
FASTER THAN CURRENT THINKING BUT BASED ON LACK OF SIGNIFICANT
PROGRESSION LAST SEVERAL HOURS DO NOT EXPECT THIS TO HAPPEN. HAVE A
CHC AT SOME THUNDER TODAY/TONIGHT AT KHUF AND KBMG BUT ANY WOULD BE
SCT IN NATURE AND TIMING IS UNCERTAIN SO WL LEAVE OUT AT THIS TIME.
WL INCLUDE VCSH AS WITH WAA AND ISENTROPIC LIFT COULD SEE SHRA JUST
ABOUT ANYTIME.

&&

.PREV DISCUSSION...

SEVERAL WEATHER CONCERNS OVER THE NEXT SEVERAL DAYS...BUT THESE
MAINLY INCLUDE FOG AND TEMPERATURES TODAY AND THEN HEAVY RAINFALL
AND POSSIBLE SEVERE WEATHER TOMORROW.

A WARM FRONT EXTENDED EAST ACROSS OUR REGION FROM LOW PRESSURE OVER
THE CENTRAL PLAINS.  THIS WAS PRODUCING A STRONG CONTRAST IN
TEMPERATURES RANGING FROM THE MID 30S IN OUR NORTH TO AROUND 50 IN
THE SOUTH.  DENSE FOG WAS FORMING ALONG AND JUST NORTH OF THE WARM
FRONT AND THE FOG SHOULD CREEP NORTH WITH THE FRONT.

THE WRF MAINTAINS A LOW LEVEL INVERSION OVER OUR NORTHERN SECTIONS
INTO THIS EVENING...WHILE THE OTHER MODELS END THIS INVERSION MUCH
QUICKER. THE WRF MAY BE OVERDOING THIS A LITTLE...HOWEVER I BELIEVE
THE OTHER MODELS ARE UNDERDOING THIS SO WILL LOWER A TEMPERATURES A
LITTLE TODAY ACROSS OUR NORTH NORTH HALF.

IN REGARDS TO PRECIPITATION S/W WILL PASS BOTH TO OUR NORTH AND
SOUTH TODAY. THERE IS WARM ADVECTION SO WILL CONTINUE A CHANCE OF
SHOWERS TODAY.  ANOTHER S/W WILL MOVE INTO THE OHIO VALLEY TONIGHT
AND THE AIRMASS WILL BE BECOMING MORE UNSTABLE BY THAT TIME TOO. SPC
HAS ISSUED A SLIGHT RISK OF SEVERE WEATHER INTO OUR SOUTH FOR
TONIGHT TOO.

MODELS BRING A COLD FRONT INTO NORTHWEST INDIANA LATE TONIGHT AND
THEN STALL IT AS A LOW PRESSURE SYSTEM MOVES ACROSS OUR REGION LATE
TUESDAY. PRECIPTABLE WATER IS ABOUT AN INCH AND A HALF AND MODELS
SHOW A 60 KNOT 850 MB JET ACROSS THE LOWER MISSISSIPPI VALLEY
POINTED TOWARDS CENTRAL INDIANA.  THIS WILL RESULT IN HEAVY RAINFALL
TUESDAY AFTERNOON INTO TUESDAY NIGHT. SPC HAS A SLIGHT RISK OF
SEVERE WEATHER ACROSS OUR REGION WITH A MODERATE RISK JUST TO OUR
SOUTH.

A STRONG COLD FRONT WILL MOVE ACROSS OUR REGION TUESDAY NIGHT. BOTH
GFS AND NAM BRING SOME WRAP AROUND PRECIP MAINLY TO OUR NORTHERN
SECTIONS ON WEDNESDAY. NO SIGNIFICANT CHANGES MADE TO THE REST OF
THE FORECAST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR INZ021-028>031-
035>049-051>057-060.

&&

PUBLIC...JH
AVIATION...CP
Hazardous weather outlook, Feb 4, 5:53 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 AM EST MON FEB 4 2008

INZ021-028>031-035-036-038-043-044-051100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-PARKE-
553 AM EST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

DENSE FOG ADVISORY UNTIL NOON TODAY. AREAS OF FOG TODAY WITH
VISIBILITIES LOCALLY NEAR ZERO AT TIMES THIS MORNING. THERE IS A
CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE COULD PRODUCE
HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD
WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE WABASH RIVER LATER
THIS WEEK. IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS ON
TUESDAY AND A FEW OF THESE MAY PRODUCE GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ037-039>042-045>049-051>057-060-051100-
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
553 AM EST MON FEB 4 2008

DENSE FOG ADVISORY UNTIL NOON TODAY. AREAS OF FOG TODAY WITH
VISIBILITIES LOCALLY NEAR ZERO AT TIMES THIS MORNING. THERE IS A
CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE COULD PRODUCE
HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD
WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE WHITE AND WABASH
RIVERS LATER THIS WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF
SEVERE WEATHER ON TUESDAY WITH THE MAIN THREAT BEING HEAVY
RAINFALL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ062>065-071-072-051100-
MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
553 AM EST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATER TONIGHT. A FEW OF THESE
COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD
WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE WHITE AND WABASH
RIVERS LATER THIS WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF
SEVERE WEATHER ON TUESDAY WITH THE MAIN THREAT BEING HEAVY
RAINFALL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-067>070-051100-
GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
553 AM EST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TONIGHT WITH
THE MAIN THREAT BEING DAMAGING WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY WITH THE MAIN THREAT
BEING DAMAGING WINDS AND HEAVY RAINFALL. IN ADDITION...HEAVY
RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD WARNINGS HAVE
BEEN ISSUED FOR PORTIONS OF THE WHITE AND WABASH RIVERS LATER THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Feb 4, 9:50 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 AM EST MON FEB 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     8 ENE DANVILLE          39.81N 86.38W
01/29/2008                   HENDRICKS          IN   NWS STORM SURVEY

            WINDS ESTIMATED AT 100 MPH CAUSED SIGNIFICANT DAMAGE TO
            10 HOMES AND MINOR DAMAGE TO NEARLY 50 HOMES NEAR COUNTY
            ROAD 800 EAST AND 100 NORTH ALONG CAPTAIN DRIVE.

0720 PM     TORNADO          SPEEDWAY                39.79N 86.25W
01/29/2008                   MARION             IN   NWS STORM SURVEY

            AN EF1 TORNADO DAMAGED APARTMENT BUILDINGS AND VEHICLES
            AT CRAWFORDSVILLE ROAD, INTERSTATE 465 AND WATERFRONT
            PARKWAY WEST. WINDS ESTIMATED AT 105 MPH.

0721 PM     TSTM WND DMG     SPEEDWAY                39.79N 86.25W
01/29/2008                   MARION             IN   NWS STORM SURVEY

            THUNDERSTORM WINDS ESTIMATED AT 85 MPH PUSHED A GARAGE
            OFF ITS FOUNDATION AND DAMAGED SEVERAL ADJACENT HOMES.

0725 PM     TSTM WND DMG     7 NW INDIANAPOLIS       39.85N 86.24W
01/29/2008                   MARION             IN   NWS STORM SURVEY

            THUNDERSTORM WINDS KNOCKED DOWN NUMEROUS TREES IN THE
            VICINITY OF 44TH STREET AND NORTH KESSLER BLVD.

&&

DTUCEK
Local storm report, Feb 4, 9:55 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 AM EST MON FEB 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     VINCENNES               38.68N 87.51W
01/29/2008                   KNOX               IN   TRAINED SPOTTER

            THUNDERSTORM WINDS KNOCKED DOWN NUMEROUS TREES AND CAUSED
            MINOR DAMAGE TO NEARBY BUILDINGS.

&&

ASHIPE

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 4:31 AM ESTDense Fog AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more18 hr
Feb 4, 11:18 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo18 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDKnox22 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDKnox23 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDGibson, Knox, Posey19 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington7 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDLawrence, Martin10 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDLawrence, Martin10 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDLawrence, Martin10 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDMarion, Morgan6 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDMorgan, Owen7 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDMorgan, Owen7 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDGreene, Owen8 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDDaviess, Greene, Knox10 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike11 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike13 days
Feb 4, 11:18 AM ESTRiver Flood WarningINDGibson, Knox15 days
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDBartholomew, Jackson23 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDMontgomery, Parke28 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDHamilton, Madison23 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDHamilton, Marion23 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDMarion, Morgan23 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDMarion, Morgan31 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDShelby23 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDJackson, Jennings, Washington23 hr
Feb 4, 11:24 AM ESTRiver Flood AdvisoryINDClay, Greene24 hr
Feb 4, 12:21 PM ESTRiver Flood AdvisoryINDCarroll, Tippecanoe, White18 hr
Feb 4, 3:40 PM ESTFlood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more39 hr

Nearby

River Flood Advisories in Indiana, 2008Every river flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.